Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Circadiam Rhythms
    avatar
    An_249015 posted:
    I have ultra rapid cycling BPD 2. My psychiatrist is a nationally recognized expert in mood disorders who has done a great deal of research and I trust him. He has been focusing on adjusting my circadian rhythms and has put me on a very strict schedule where I have to go to sleep at the exact same time and wake at the same time every day including weekends, have a consistent schedule during the day, and in the evening sleep in complete darkness. I also have to turn the lights down before sleep to mimic daylight and not be on the computer or watch TV 2 hours before sleep. This all has to do with the pineal gland which is responsible for the body's circadian rhythm. TV's and computers emit blue light so I use yellow glasses that screen out the blue light. I know this sounds "woo woo" but I have read the research that correlates BPD with circadian rhythm irregularities and that adjusting the sleep wake cycles can stop rapid cycling. Is anyone else working on this approach? He says that he has seen remarkable changes.I have not had success with lamictal an a losing my hair in addition. He is starting me on seroquil which also worries me because of the risks of diabetes and weight gain.Any thoughts are appreciated.
    Reply
     
    avatar
    lotus responded:
    Hi I have no experience with what you are going through with such a strict schedule for your symptoms. I just wanted to acknowleged your post. You didn't mention when you started it and if you saw any resuls. You must be very special to devote the energy and determination it take to do this program. I hopes it helps. I do have experience with Seroquel and other meds in this class. I have been on them for the past 12 years. Seroquil for the 2 years. I didn't have any issues with diabetes with any of them and no weight issues with Seroquel. You will need to have labs to monitor your blood sugar. Also just watch to see a change your eating habits. Eating more or more snacking ect. I wish you the best.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Screen out people who can't seem to "get it"....
    There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
    Was this Helpful?
    37 of 43 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.